Alert archive / Kentucky / Flash Flood Warnings in 2011

Flash Flood Warning 24, NWS Jackson, KY

June 20, 20115 counties in Kentucky

NWS Jackson, KY issued this flash flood warning at Jun 20, 2011, 9:29 AM EDT for 5 counties in Kentucky. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2011, 9:29 AM EDT (13:29 UTC)
Expired
Jun 20, 2011, 3:30 PM EDT
In force
6 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

Counties Harlan County, KY, Knott County, KY, Leslie County, KY, Letcher County, KY, Perry County, KY

The radar

The Jackson,KY radar (KJKL), 71 km from the middle of the area, began a volume at 13:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 11:30 AM EDTFLASH FLOOD5 Nw Hazard, KYROAD AT TYPO HAS BEEN CLOSED.
Jun 20, 1:15 PM EDTHEAVY RAIN 3.05Hazard, KY3.05 INCHES OF RAINFALL WAS MEASURED SINCE 7 AM OBSERVATION TIME THIS MORNING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 91 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 1.5 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 146 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
146 J/kg
Mixed-layer CIN
-222 J/kg
Mixed-layer LCL
1072 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

099 
WGUS53 KJKL 201329
FFWJKL
KYC095-119-131-133-193-201930-
/O.NEW.KJKL.FF.W.0024.110620T1329Z-110620T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
929 AM EDT MON JUN 20 2011

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN HARLAN COUNTY IN SOUTHEAST KENTUCKY...
  PERRY COUNTY IN SOUTHEAST KENTUCKY...
  LETCHER COUNTY IN SOUTHEAST KENTUCKY...
  NORTHEASTERN LESLIE COUNTY IN SOUTHEAST KENTUCKY...
  SOUTHERN KNOTT COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 330 PM EDT MONDAY

* AT 918 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.     
  UP TO 2 INCHES OF RAIN IS POSSIBLE IN HARLAN AND LETCHER COUNTIES  
  BETWEEN 930 AM AND 1030 AM EDT. UP TO ONE INCH OF ADDITIONAL RAIN
  IS POSSIBLE IN PARTS OF PERRY...LESLIE AND KNOTT COUNTIES          
  FROM 930 AM TO 1030 AM EDT.  

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...     
  HAZARD...WHITESBURG...BAILEY....BENHAM...AND CLOVER FORK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN VEHICLES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...
OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A
SMALL ONE...ON FOOT OR IN A VEHICLE.

&&

LAT...LON 3729 8336 3736 8304 3724 8295 3713 8271
      3712 8272 3704 8272 3702 8279 3698 8286
      3693 8285 3689 8287 3686 8295 3685 8306
      3682 8310 3676 8313 3674 8315 3675 8317

$$

SBH
2 follow-up statements
604 
WGUS73 KJKL 201551
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1151 AM EDT MON JUN 20 2011

KYC095-119-131-133-193-201930-
/O.CON.KJKL.FF.W.0024.000000T0000Z-110620T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KNOTT KY-PERRY KY-LESLIE KY-LETCHER KY-HARLAN KY-
1151 AM EDT MON JUN 20 2011

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN 
HARLAN...LETCHER...NORTHEASTERN LESLIE...PERRY AND SOUTHERN KNOTT 
COUNTIES UNTIL 330 PM EDT...

AT 1144 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH HEAVY RAINFALL CONTINUED ACROSS THE WARNED AREA. 
OVER TWO INCHES OF RAIN FELL ACROSS PARTS OF THE AREA THIS MORNING. 
6 HOUR RAINFALL AMOUNTS INCLUDE 2.09 INCHES AT THE BRIGHT RAIN 
GAGE IN LETCHER COUNTY AND 2.28 INCHES AT THE BUFFALO RAIN GAGE IN 
PERRY COUNTY.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO 
CONTINUE. UP TO 1 INCH OF RAIN IS EXPECTED FROM NOON TO 2 PM...AND 
ADDITIONAL HEAVY RAIN IS POSSIBLE AGAIN LATER THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD RELATED DEATHS OCCUR IN VEHICLES. DO NOT ATTEMPT TO CROSS
BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY.
NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT OR
IN A VEHICLE.

&&

LAT...LON 3729 8336 3736 8304 3724 8295 3713 8271
      3712 8272 3704 8272 3702 8279 3698 8286
      3693 8285 3689 8287 3686 8295 3685 8306
      3682 8310 3676 8313 3674 8315 3675 8317

$$

SBH
675 
WGUS73 KJKL 201924
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
324 PM EDT MON JUN 20 2011

KYC095-119-131-133-193-201939-
/O.EXP.KJKL.FF.W.0024.000000T0000Z-110620T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KNOTT KY-PERRY KY-LESLIE KY-LETCHER KY-HARLAN KY-
324 PM EDT MON JUN 20 2011

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EASTERN 
HARLAN...LETCHER...NORTHEASTERN LESLIE...PERRY AND SOUTHERN KNOTT 
COUNTIES WILL BE ALLOWED TO EXPIRE AT 330 PM EDT...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO 
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN 
OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3729 8336 3736 8304 3724 8295 3713 8271
      3712 8272 3704 8272 3702 8279 3698 8286
      3693 8285 3689 8287 3686 8295 3685 8306
      3682 8310 3676 8313 3674 8315 3675 8317

$$

SBH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 20, 7:49 AM EDT, 1 hour 40 minutes earlier.

Area forecast discussion, Jun 20, 7:49 AM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
749 AM EDT MON JUN 20 2011

.SHORT TERM.../TODAY THROUGH TUESDAY NIGHT/

WARM FRONT LIFTING NORTH THRU THE COMMONWEALTH OVERNIGHT HAS SPARKED
ANOTHER ROUND OF STRONG TSTMS STRETCHING FROM LOUISVILLE THRU BELL CO
AND INTO NERN TN. SMALL HAIL HAS BEEN REPORTED FROM A FEW OF THESE
STORMS ALONG WITH SOME WIND...BUT THE MAIN THREAT FROM THESE STORMS
IS THE HEAVY RAIN OVER AREAS THAT HAVE ALREADY SEEN OVER 3 INCHES
OVER THE LAST COUPLE OF DAYS. HAVE RAISED ANOTHER FLOOD ADVISORY TO
COVER THE AREA CURRENTLY UNDER THE GUN ALONG WITH A FLASH FLOOD
WARNING THRU 9 A.M. WHERE THE HEAVIEST RAINS ARE CURRENTLY FALLING.

SHORT TERM MODELS REMAIN IN FAIR AGREEMENT WITH THE SFC AND SYNOPTIC
FEATURES AND HAVE USED A BLEND OF THE RUC/HRRR WITH AN EXTRAPOLATION OF
CURRENT OBS/TRENDS THRU THE MORNING...FOLLOWED BY A EURO/GFS/HPC
CONSENSUS THRU THE REMAINDER OF THE FCST.

THE WARM FRONT WILL CONTINUE TO LIFT NORTH AND EAST THRU THE CWA
TODAY AND COUPLED WITH A LINGERING H85 LOW LEVEL JET OVERHEAD FEEDING
MOISTURE INTO THE REGION WILL KEEP THE THREAT OF TSTMS THRU THE
AFTERNOON OVER E/CENTRAL KY. WILL SIDE WITH SPC THINKING WHICH
INCLUDES ERN KY IN THE SLIGHT RISK TODAY...MAINLY FOR WIND...THOUGH
WITH PWATS AROUND 1.5 TO 1.75 INCHES AGAIN CANNOT RULE OUT A FEW
SHORT TERM HYDRO PROBLEMS WHERE THE AXIS OF HEAVIEST RAINS SETS UP.

FRONT CONTINUES TO LIFT NORTH OF THE OHIO RIVER TONIGHT AS AN UPPER
LEVEL RIDGE STRENGTHENS OVERHEAD...PROVIDING CLEARING SKIES TONIGHT
AND A GOOD SETUP FOR A POTENTIALLY DENSE VALLEY FOG EVENT. KEPT SLIGHT
CHANCE POPS OVER THE NRN COUNTIES THRU THE EVENING AS THEY WILL BE IN
CLOSEST PROXIMITY TO THE BOUNDARY...THOUGH WOULD NOT BE SURPRISED TO
SEE THESE PULLED FROM THE FCST LATER TODAY IF THE RIDGE LOOKS TO BE
COMING IN STRONGER/FASTER THAN CURRENTLY THINKING.

RIDGE WILL BE THE DOMINANT FEATURE FOR OUR WEATHER THRU THE BULK OF
THE REMAINDER OF THE SHORT TERM PERIOD...BRINGING CLEAR TO MOSTLY
CLEAR SKIES ON TUESDAY. BY TUESDAY EVENING...A DEEP UPPER LEVEL TROF
EJECTING OUT OF THE FRONT RANGE OF THE ROCKIES WILL DEVELOP A SFC LOW
OVER THE PLAINS THAT HAS BEEN FCST TO EVENTUALLY MOVE NE TOWARDS THE
GREAT LAKES. HAVE SIDED WITH THE SLOWEST AVAILABLE GUIDANCE FOR NOW
IN BRINGING CLOUDS/POPS BACK INTO THE CWA TUESDAY NIGHT...WITH LOW
END CHANCES OVER OUR WRN COUNTIES TAPERING TO SLIGHT CHANCES OVER THE
EAST.

AS FOR TEMPERATURES...GENERALLY STAYED NEAR TO JUST BELOW THE COOLER
MET MOS FOR HIGHS TODAY AND TOMORROW WITH A PERSISTENCE/MET BLEND FOR
OVERNIGHT LOWS.

.LONG TERM.../WEDNESDAY THROUGH SUNDAY/

WITH FOCUS ON CONVECTIVE ACTIVITY OVERNIGHT...JUST MADE A FEW
ADJUSTMENTS TO POPS THRU THE FIRST HALF OF THE PERIOD BASED ON LATEST
CONSENSUS AMONG THE GUIDANCE...AND TO BRING THE GRIDS A LITTLE MORE IN
LINE WITH THE NEIGHBORS. TEMPS APPEAR TO BE REASONABLE AND ONLY MADE
A FEW TWEAKS TO THE HIGHS/LOWS THRU THE END OF THE WORK WEEK. A QUICK
GLANCE AT THE REST OF THE PARAMETERS DID NOT SEE ANYTHING TOO FAR OUT
OF LINE AND LET MOST OF THE FCST RIDE.

THE PREVIOUS LONG TERM DISCUSSION FOLLOWS:

THE MODELS START OUT TUESDAY MORNING IN GOOD AGREEMENT BUT QUICKLY
DIVERGE AS THE GFS DROPS THE 50H/85H LOW INTO THE LOWER GT LKS AS
THE ECMWF DRAWS THIS FEATURE NE INTO SRN CANADA. BY FRI MORNING THIS
DIFFERENCE HAS BECOME EVEN MORE PRONOUNCED WITH THE GFS LOW OVER NRN
LK MI WHILE THE ECMWF DRAWS THE CENTER OF CIRCULATION WELL TOWARDS
ERN CANADA. DIFFERENCES LIKE THESE REFLECT TO THE SFC WHERE THE GFS
WANTS TO PROJECT A BROADER AND SLOWER MOVING AREA OF SHRA/TSRA THRU
THE COMMONWEALTH. HAVE CHOSEN TO FOLLOW THE ECMWF MORE CLOSELY DUE
TO IT BEING THE MORE CONSISTENT AND BETTER VERIFYING MODEL.

THE FCST THEN STARTS OUT DRY TUE MORNING AS THE WARM FNT HAS LIFTED
INTO NRN OH AND WRN PA. BY WED MORNING THE FOLLOWING COLD FNT WILL
HAVE MADE IT INTO ERN KY WITH A BAND OF PCPN. AS THE SFC LOW TRACKS
INTO CANADA THE COLD FNT STRETCHES OUT AND BECOMES STATIONARY AS IT
STALLS ON THE WINDWARD SIDE OF THE MTNS. PCPN TO CONTINUE UNTIL THE
FNT FINALLY MAKES THE JUMP TO THE LEE SIDE OF THE MTNS THU NIGHT.
THEN BY FRI MORNING THE NEXT WARM FNT BEGINS TO LIFT THRU THE AREA
SLOWLY... KEEPING PCPN IN THE FCST THRU THE WEEKEND. TEMPS WILL
GENERALLY BE CLOSE TO SEASONAL WITH HIGHS IN THE LOWER 80S AND LOWS
IN THE 60S. DEPENDING ON WARM SECTOR VS COLD SECTOR AS THE FNTS
CROSS THE AREA WILL MAKE SLIGHT DIFFERENCES BETWEEN MID 80 AND LOWER
80S.

&&

.AVIATION.../12Z TO 12Z/...UPDATED

WARM FRONT LIFTING NORTH THRU ERN KY WILL CONTINUE TO BE THE FOCUS
FOR CONVECTION TODAY. FRONT APPEARS TO HAVE LIFTED THRU SME AND
LOZ...BUT WILL CARRY VCTS THRU THE AFTERNOON TO ACCOUNT FOR ANY
STRAGGLERS. OTHERWISE...VFR SHOULD PREVAIL THRU THE DAY. JKL IS
STILL IN LINE FOR MORE TSTMS AND AM GENERALLY EXPECTING PREVAILING
MVFR WITH CONDITIONS DETERIORATING TO IFR IN ANY TSTMS THRU THIS
AFTERNOON. FRONT SHOULD BE NORTH OF THE AREA BY TONIGHT WITH HIGH
PRESSURE BUILDING INTO THE AREA...BRINGING CLEARING SKIES AND ANOTHER
GOOD SETUP FOR FOG ACROSS THE AREA. HAVE TRENDED TOWARDS IFR FOG AT
SME AND LOZ FOR THE MOMENT...BUT WILL HAVE TO LET THE 18Z/00Z TAF
DETERMINE HOW MUCH CLEARING CAN BE EXPECTED OVERNIGHT AND HOW DENSE
THE FOG WILL GET.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...MB
LONG TERM....DUSTY/MB
AVIATION...MB
Hazardous weather outlook, Jun 20, 7:53 AM EDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
753 AM EDT MON JUN 20 2011

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-211500-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
753 AM EDT MON JUN 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE EXPECTED TODAY AS A WARM FRONT CONTINUES TO SHIFT
NORTHWARD THROUGH THE AREA. A FEW STORMS MAY BECOME STRONG AND
PRODUCE GUSTY WINDS. IN ADDITION...SOME STORMS MAY PRODUCE HEAVY RAIN
CAUSING SOME FLASH FLOODING...ESPECIALLY AROUND AREAS THAT SEE
THUNDERSTORMS MOVE REPEATEDLY OVER THE SAME AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS WILL BE POSSIBLE FROM TUESDAY NIGHT THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INCIDENTS OF FLOODING OR
HEAVY RAINFALL THAT OCCUR TODAY TO THE NATIONAL WEATHER SERVICE IN
JACKSON KY...OR THEIR LOCAL LAW ENFORCEMENT.

RAY/MB

In the hours before

Special weather statement, Jun 20, 8:38 AM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
838 AM EDT MON JUN 20 2011

KYZ088-113-115>118-201315-
KNOTT-PERRY-CLAY-LESLIE-LETCHER-HARLAN-
838 AM EDT MON JUN 20 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 915
AM EDT MONDAY MORNING...

   SOUTHWESTERN KNOTT...
   PERRY...
   EAST CENTRAL CLAY...
   LESLIE...
   WESTERN LETCHER AND
   EASTERN HARLAN.

AT 838 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HAZARD...
MOVING SOUTHEAST AT 40 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...VICCO AROUND
845 AM EDT...ULVAH AROUND 850 AM EDT...BLUEFIELD AROUND 855 AM EDT...
LILLEY CORNETT WOODS AROUND 900 AM EDT...FLINT AROUND 905 AM EDT...

RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...WITH RAINFALL RATE OF UP
TO FOUR INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...VIVID CLOUD
TO GROUND LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE
THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

ABE
Local storm report, Jun 20, 8:42 AM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
842 AM EDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0838 AM     FLOOD            MIDDLESBORO             36.61N 83.72W
06/20/2011                   BELL               KY   911 CALL CENTER

            SEVERAL ROADS ARE STILL CLOSED IN AND NEAR MIDDLESBORO
            DUE TO FLOODING. MULTIPLE WATER RESCUES ARE ALSO UNDERWAY
            AT THIS TIME IN THE MIDDLESBORO VICINITY.

&&

JP
Local storm report, Jun 20, 8:47 AM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
847 AM EDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0838 AM     HEAVY RAIN       5 WSW BEE LICK          37.30N 84.59W
06/20/2011  M3.51 INCH       PULASKI            KY   TRAINED SPOTTER

            A TRAINED SPOTTER REPORTS 3.51 INCHES OF RAIN SINCE 9 PM
            SUNDAY EVENING WITH THE BULK OF THE RAIN HAVING FALLEN
            SINCE MIDNIGHT.

&&

JP
Local storm report, Jun 20, 9:07 AM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
907 AM EDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     FLASH FLOOD      BULAN                   37.30N 83.17W
06/20/2011                   PERRY              KY   FIRE DEPT/RESCUE

            A COUPLE FEET OF WATER FLOWING OVER HWY 476 AT THE
            HARDBURLY EXIT. ALSO...BULAN-HINER ROAD CLOSED BY WATER
            OVER THE ROAD.

&&

ABE
Special weather statement, Jun 20, 9:12 AM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
912 AM EDT MON JUN 20 2011

KYZ059-060-106-108-109-112-201345-
MENIFEE-POWELL-MORGAN-MAGOFFIN-WOLFE-BREATHITT-
912 AM EDT MON JUN 20 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 945
AM EDT MONDAY MORNING...

   SOUTHWESTERN MORGAN...
   SOUTH CENTRAL MENIFEE...
   EAST CENTRAL POWELL...
   WEST CENTRAL MAGOFFIN...
   WOLFE AND
   NORTH CENTRAL BREATHITT.

AT 912 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR RED RIVER
GORGE...OR 7 MILES SOUTH OF FRENCHBURG...MOVING SOUTHEAST AT 35 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...GOSNEYVILLE
AROUND 920 AM EDT...TRENT AROUND 925 AM EDT...MALAGA AROUND 930 AM
EDT...LEXIE AROUND 935 AM EDT...MOCT AROUND 940 AM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS UP TO 45 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

PELTON
Special weather statement, Jun 20, 9:18 AM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
918 AM EDT MON JUN 20 2011

KYZ050>052-059-060-201400-
ROWAN-BATH-MONTGOMERY-MENIFEE-POWELL-
918 AM EDT MON JUN 20 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH
1000 AM EDT MONDAY MORNING...

   SOUTHWESTERN ROWAN...
   BATH...
   MONTGOMERY...
   NORTHERN MENIFEE AND
   EXTREME NORTHWESTERN POWELL.

AT 918 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR COONS
STATION...OR NEAR MOUNT STERLING...MOVING EAST AT 20 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...HOPE AROUND 925
AM EDT...CROOKS AROUND 930 AM EDT...CORNWELL AROUND 935 AM EDT...
OLYMPIA SPRINGS AROUND 940 AM EDT...POLKSVILLE AROUND 945 AM EDT...

RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...WITH RAINFALL RATE OF TWO
INCHES PER HOUR OR MORE...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

ABE

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 1:46 AM EDTSevere Thunderstorm WarningJKLLaurel, Pulaski, Rockcastle29 min
Jun 20, 2:01 AM EDTSevere Thunderstorm WarningJKLClay, Knox, Laurel, Whitley29 min
Jun 20, 2:10 AM EDTAreal Flood AdvisoryJKLBell, Clay, Jackson, Knox, Laurel, McCreary and 3 more5 hr
Jun 20, 2:25 AM EDTSevere Thunderstorm WarningJKLBell, Harlan, Knox50 min
Jun 20, 2:34 AM EDTFlash Flood WarningJKLLaurel, Pulaski, Rockcastle4 hr
Jun 20, 2:48 AM EDTAreal Flood AdvisoryJKLBell, Harlan, Knox, Whitley5 hr
Jun 20, 2:59 AM EDTFlash Flood WarningJKLKnox, Laurel, McCreary, Whitley6 hr
Jun 20, 3:07 AM EDTSevere Thunderstorm WarningJKLBell, Harlan, Knox, Whitley38 min
Jun 20, 3:55 AM EDTAreal Flood AdvisoryJKLBell, Knox, Laurel, McCreary, Pulaski, Whitley3 hr
Jun 20, 4:05 AM EDTFlash Flood WarningJKLBell, Knox, Whitley5 hr
Jun 20, 4:34 AM EDTSevere Thunderstorm WarningJKLBell26 min
Jun 20, 5:20 AM EDTSevere Thunderstorm WarningJKLJackson, Lee, Owsley25 min
Jun 20, 6:08 AM EDTFlash Flood WarningJKLBell, Whitley3 hr
Jun 20, 7:01 AM EDTAreal Flood AdvisoryJKLBreathitt, Clay, Estill, Jackson, Lee, Montgomery and 3 more3 hr
Jun 20, 8:26 AM EDTAreal Flood AdvisoryJKLBreathitt, Clay, Harlan, Knott, Leslie, Letcher and 2 more3 hr
Jun 20, 8:33 AM EDTAreal Flood WarningJKLBell, Harlan, Knox, Laurel, Whitley13 hr
Jun 20, 8:42 AM EDTSevere Thunderstorm WarningJKLHarlan, Knott, Leslie, Letcher, Perry48 min
Jun 20, 9:24 AM EDTSevere Thunderstorm WarningJKLBath, Menifee, Montgomery, Powell36 min
Jun 20, 9:44 AM EDTAreal Flood AdvisoryJKLBath, Breathitt, Menifee, Montgomery, Morgan, Powell and 1 more106 min
Jun 20, 10:31 AM EDTFlash Flood WarningJKLBreathitt, Knott, Lee, Leslie, Menifee, Perry and 2 more5 hr
Jun 20, 10:55 AM EDTAreal Flood AdvisoryJKLBath, Breathitt, Elliott, Fleming, Floyd, Knott and 5 more5 hr
Jun 20, 11:06 AM EDTFlash Flood WarningJKLBreathitt, Lee, Leslie, Owsley, Perry, Wolfe5 hr
Jun 20, 1:37 PM EDTFlash Flood WarningJKLBath, Fleming, Rowan2 hr
Jun 20, 6:11 PM EDTRiver Flood AdvisoryJKLLee22 hr

Nearby

Flash Flood Warnings in Kentucky, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.